I'm now the proud owner of a t-shirt displaying this icon of J.R.R. Tolkien. I suspect Tolkien himself would have been horrified at the idea of his image being used as an icon, but I like it.
I've seen A. several more times this week; I learned that he has a mailing address, so I'll be able to stay in touch when I'm not here. It's clear that lots of local folk look out for him in various ways, and that's a comfort.
If you enjoyed Grand Rounds, Kim over at Emergiblog, one of my favorite sites, has a similar compilation called Change of Shift devoted to nursing blogs. Again, I haven't had time to read this as thoroughly as I usually do -- although I was pleased to see that she included a post about spirituality -- but one of the posts she chose seems to me to violate HIPAA guidelines, because it contains the blogger's real name and location and quite a bit of specific information about a patient. That blogger doesn't mention having asked for the patient's consent, and none of the folks responding to the post (some of whom are also medical professionals) even alluded to the issue, so maybe I'm over-reacting. But this is the kind of thing that would definitely cost me my volunteer gig if I did it. (I'm still waiting to hear back from our volunteer coordinator about blogging guidelines.)
And on the home medical front, I did something really stupid this morning. Along with most of the rest of the Western world, I'm on antidepressants (better living through chemistry! yay!). I've had chronic depression, fairly low-level, for most of my life, and although I can often handle it with daily exercise and various other disciplines (prayer, service), sometimes it gets bad enough for me to need meds. I took Prozac for four years a bunch of years ago, and although it definitely made me feel better, I couldn't write on it. My wonderful current doctor informs me that suppression of creativity is a known side-effect of the SSRI's, so when my self-care routines stopped working last year and I decided to go back on meds, she put me on nortriptyline, one of the older tricyclic drugs. I'm on a very low dose (25 mg once a day at bedtime), but even so, I get the occasional heart flutter. I can write, though.
So, anyway, I take my nortrip once a day at bedtime. But this morning I reached for my morning stomach pill and took a nortrip instead, and today's the day I have to drive back home. Ooops. Because I'm on a low dose, I wasn't really worried, but I called the Reno Nurse Hotline, who connected me with Washoe County Poison Control, where a very pleasant man said, "You're on a low dose, and there are people who take much higher doses of that stuff around the clock, so you should be okay. Just wait a few hours before you start driving, because if there were going to be a side-effect, it would be fatigue."
So I'm hanging out in my dorm room for a while. I'm indeed tired, but that could also be because I didn't sleep well last night (or maybe because I've only had a few sips of my morning coffee). I'm sure I'm not the only person who's ever done this, but I was still annoyed at myself.
When I do get back home, I'll enter the next phase of my Thrilling Blog Adventure: trying to figure out how to post pictures. I really like the final project I did for my class, so I'll try to put up a photo of it.
First I have to get back across the mountains, though.